Purchase this article with an account.
S. A. Haji, M. M. P. Frenkel, R. E. Frenkel; Phakic Eyes Have a Higher Risk of Developing Immediate IOP Spikes After Intravitreal (IVT) Injection of Anti-VEGF Drugs. Invest. Ophthalmol. Vis. Sci. 2010;51(13):5124.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
To determine if IOP spikes vary in patients with phakic vs pseudophakic eyes after intravitreal injection of anti-VEGF drugs.
A retrospective chart review was done on 40 patients (20 phakic and 20 pseudophakic eyes) who received a single IVT injection of one of two anti-VEGF drugs, either .05ml of ranibizumab or .05ml of bevacizumab, for exudative AMD. IOP measurements were recorded at one minute after the IVT injection, which is indicative of the IOP zenith.
The average patient age in the phakic group was 74.7 ± 7.1 and in the pseudophakic group was 83.5 ± 5.4. There was a statistically significant difference in mean IOP at 1 min between the phakic vs pseudopkhakic eyes (37.95 ± 13.63 mm Hg vs 26.35 ± 6.8 mm Hg, P = 0.002). In the phakic group, a slight positive correlation was seen between the total cataract score and the IOP spike (y=3.73x+22.65, r=0.39, P<0.008)[Figure].
Our results suggest that the patients with phakic eyes are at a higher risk of developing an IOP spike at one minute compared to pseudophakic eyes after intravitreal injection of an anti-VEGF drug. The risk is even higher in patients with denser cataract.
This PDF is available to Subscribers Only